How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31334
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Hi, Ive been on Loestrin 24 Fe for over two years. I generally

This answer was rated:

I've been on Loestrin 24 Fe for over two years. I generally take it within the same 2 hour time period each day, and have not had any issues. I had my last withdrawal bleed the 7th- 11th of October, and resumed taking my active pills on the evening of October 11th (around 12:00 AM, so actually early October 12th). I had genital contact with my boyfriend, but no penetration or ejaculation. I did not take my second pill of the pack until 12:00PM on October 13th. Did I have a significant pregnancy risk here?

Hello Cait ,
I am Dr. Arun and will be helping you today.

No, the risk of pregnancy is not significant; as a matter of almost zero. The reasons are;

1) This time of the cycle, chance of ovulation is absent.
2) There was no penetration or ejaculation.
3) The timing of only one pill being affected is not likely to cause any significant risk.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.


I hope that this information is helpful. If you need further information, please just send me a reply asking for clarification. Once you are satisfied, I hope you will enter a positive rating so that I will be credited for assisting you. Thanks again for using this service. Your business is appreciated.

Customer: replied 3 years ago.

would there be ovulation at all? i though that loestrin was supposed to keep me from ovulating. Also, I have been experiencing brown/red discharge since 10/19. Is this normal while on the pill?

Yes Cait, Pill cycles are anovulatory (means without ovulation) and this is the reason pregnancy is prevented by the pill. Very rarely ovulation may occur during mid cycle, with the pills so in your case this is one big reason of chance of pregnancy being zero, at the start of period cycle.

Brown red discharge if has no smell is not abnormal with the pills. If there is a smell or foul odor, infection (vaginitis) may be a possibility.

It is privilege assisting you.
Dr. Arun Phophalia and 2 other Health Specialists are ready to help you

Related Health Questions